Louisiana, 2008

Damaging Winds in Louisiana, March 18, 2008

March 18, 2008 · NWS LCH · 2 events in 2 counties and zones

Thunderstorms briefly reached severe limits, producing minor wind damage in Lafayette and St. Martin Parish.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Thunderstorms briefly reached severe limits, producing minor wind damage in Lafayette and St. Martin Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 18, 11:09 PM CST, 14 minutes earlier.

Area forecast discussion, Mar 18, 11:09 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 AM CDT WED MAR 19 2008

.UPDATE...

HAVE UPDATED TO REMOVE WESTERN LOUISIANA ZONES FROM TORNADO WATCH
133 AND LOWER POPS IN THOSE AREAS. CONVECTION HAS INCREASED IN
INTENSITY ACROSS OUR EASTERN ZONES...AND SEVERE THREAT CONTINUES.

&&

.PREV DISCUSSION... /ISSUED 1047 PM CDT TUE MAR 18 2008/

UPDATE...

UPDATED GRIDS AND ZONES TO REMOVE TORNADO WATCH 133 FROM ALL
SOUTHEAST TEXAS ZONES AND ADJACENT NEARSHORE COASTAL
WATERS...AND ALSO LOWER POPS ACROSS THAT AREA.

PREV DISCUSSION... /ISSUED 1000 PM CDT TUE MAR 18 2008/

UPDATE...

THE STRONG NON-CONVECTIVE WINDS FROM EARLIER TODAY HAVE SUBSIDED
THIS EVENING ALTHOUGH OCCASIONAL GUSTS OF UP TO 30 KNOTS ARE STILL
BEING OBSERVED AT SOME SITES. ISSUED A PNS DISCUSSING THE
IMPRESSIVE WIND GUSTS EXPERIENCED AREAWIDE.  LET THE HIGH WIND
WARNING EXPIRE AT 7 PM AND WILL CONTINUE THE LAKE WIND ADVISORY
UNTIL 1 AM. WINDS BEHIND THE COLD FRONT CURRENTLY STRETCHING FROM
JASPER TO SABINE PASS HAVE BEEN WEAKER THAN THOSE AHEAD OF IT...SO
AN EXTENSION OF THE LAKE WIND ADVISORY IS NOT ANTICIPATED.

HAVE CANCELLED THE COASTAL FLOOD ADVISORY AS TIDES HAVE SUBSIDED
THIS EVENING...AND REPLACED WITH A COASTAL FLOOD STATEMENT.
THE LONG SOUTHEASTERLY FETCH CONTINUES TO CAUSE TIDES TO RUN 1 TO
1 1/2 FEET ABOVE NORMAL AT THIS HOUR. HOWEVER...ONCE THE COLD
FRONT PASSAGE OCCURS OVER THE NEXT FEW HOURS...OFFSHORE FLOW WILL
COMMENCE LEADING TO A QUICK REDUCTION IN THE TIDES.

CONVECTION HAS STRUGGLED TO BECOME ORGANIZED THIS EVENING WITH
MUCH OF THE ACTIVITY ONLY SHOWERS...AND JUST A FEW LIGHTNING
STRIKES HAVE BEEN NOTED ACROSS TYLER COUNTY. THE 00Z KLCH SOUNDING
SHOWS AN IMPRESSIVE SHEAR PROFILE WITH 0-3KM SRH OF 540
M2/S2...BUT POOR LAPSE RATES WITH SATURATED MOIST ADIABATIC
PROFILES ABOVE THE SURFACE TO NEAR 750 MB. THUS THE LACK OF
INTENSE CONVECTION SO FAR LIKELY DUE TO THE POOR THERMODYNAMIC
PROFILE. STILL...POSSIBILITY EXISTS FOR SEVERE WEATHER ALONG AND
AHEAD OF THE COLD FRONT...WITH DAMAGING WINDS AND A FEW TORNADOES
THE MAIN THREATS. 4.5KM WRF SUGGESTS LINEAR CONVECTION MAY
INTENSIFY ACROSS OUR EASTERN CWA AS UPPER LOW EJECTS EASTWARD OUT
OF SOUTHERN TEXAS IN A FEW HOURS...SO WILL CONTINUE TO MONITOR THE
SITUATION CLOSELY.

PREV DISCUSSION... /ISSUED 723 PM CDT TUE MAR 18 2008/

UPDATE...
TORNADO WATCH 133 HAS BEEN ISSUED FOR THE ENTIRE CWA AND THE NEAR
SHORE COASTAL WATERS UNTIL 07Z. THIS WATCH REPLACES TORNADO WATCH
131. HAVE UPDATED THE GRIDS...ZONES AND CWF.

COLD FRONT NOW LOCATED ACROSS EAST TX FROM NEAR TEXARKANA TO
LONGVIEW TO LUFKIN TO HOUSTON. THIN BAND OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL BE APPROACHING THE
WRN ZONES BETWEEN 01Z AND 02Z. AN AREA OF SHOWERS HAS DEVELOPED
AHEAD OF THE FRONT ACROSS EXTREME SE TX AND SW LA.

WILL CONTINUE TO MONITOR FOR SEVERE POTENTIAL THIS EVENING. 00Z
SOUNDING AT KLCH STILL SHOWS DECENT WIND SHEAR AND MOISTURE WITH
PW OF 1.80 INCHES.   24

PREV DISCUSSION... /ISSUED 343 PM CDT TUE MAR 18 2008/

SYNOPSIS...
SATELLITE IMAGES THIS AFTERNOON INDICATE UPPER LOW NEAR THE BIG
BEND AREA OF TX BEGINNING TO LIFT NE. AHEAD OF THIS
SYSTEM...PROFILER PLOTS SHOW STRONG DIFFLUENT SWRLY FLOW ALOFT.
REGIONAL RADARS SHOW A LARGE AREA OF SHOWERS AND THUNDERSTORMS
ACROSS TX...SPREADING N INTO OK. THIS ACTIVITY IS SLOWLY MOVING TO
THE EAST.

AT THE SFC...STRONG SOUTHERLY FLOW CONTINUES ACROSS THE AREA AHEAD
OF THE FRONT. STRONG SFC WINDS OF 20 TO 30 KNOTS ARE COMMON ACROSS
SE TX AND SW LA WITH GUSTS OF UP TO 40 TO 50 MPH. THERE HAVE
ALREADY BEEN REPORTS OF POWER OUTAGES AS WELL AS DOWNED TREES DUE
TO THE STRONG WINDS.

KLCH 18Z SOUNDING SHOWS A CAP IN PLACE AROUND 4000 FT...WHICH HAS
LIMITED INSTABILITY SO FAR THIS AFTERNOON.

TORNADO WATCH 131 CONTINUES IN EFFECT FOR SE TX AND WRN AND
CENTRAL LA THROUGH 00Z.

SHORT TERM...
UPPER LOW EXPECTED TO LIFT QUICKLY NE TONIGHT. ASSOCIATED SFC
FRONT WILL MOVE ACROSS THE AREA THIS EVENING. LATEST MODEL RUNS
INDICATE A SLIGHTLY SLOWER SOLUTION...WITH THE FRONT APPROACHING
THE WRN ZONES AROUND 03Z...THEN EXITING THE CWA AROUND 09Z.

AHEAD OF THE FRONT...A SQUALL LINE WILL ORGANIZE AND MOVE ACROSS
THE AREA. SOME PRE-FRONTAL CONVECTION IS STILL POSSIBLE...WITH
BEST CHANCES FOR SEVERE GENERALLY NORTH OF I-10. PRIMARY SEVERE
WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. HOWEVER...CANNOT
RULE OUT THREAT OF ISOLATED TORNADOES. ALTHOUGH HELICITY VALUES
ARENT QUITE AS IMPRESSIVE AS EARLIER...DOWN TO AROUND 380 M2/S2
FROM OVER 600 ON THE 12Z SOUNDING...VERTICAL WIND SHEAR STILL
ENOUGH TO SUPPORT POSSIBLE ROTATING STORMS.

BEHIND THE FRONT...HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE
AREA. WINDS BEHIND THE FRONT WILL SHIFT WRLY THEN NW ON WEDNESDAY. LAKE
WIND ADVISORY CONTINUES THROUGH 1 AM TONIGHT UNTIL THE GRADIENT
LOOSENS ENOUGH FOR WINDS TO LOWER BELOW CRITERIA.

EXPECT OVERNIGHT LOWS CLOSER TO NORMAL TONIGHT AS DRIER AIR MOVES
INTO THE REGION. MILD TEMPERATURES CAN BE EXPECTED OVER THE NEXT
SEVERAL DAYS...WITH OVERNIGHT MINIMUMS BELOW NORMAL FOR THURSDAY
AND FRIDAY MORNING.

LONG TERM...
DRY WEATHER EXPECTED TO CONTINUE INTO THE WEEKEND. NEXT CHANCE FOR
RAIN EXPECTED LATE SATURDAY INTO SUNDAY AS ANOTHER FRONT MOVES
ACROSS THE AREA.

AVIATION...
STRONG WINDS EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING WITH
LLWS POSSIBLE. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THIS EVENING WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES POSSIBLE. CIGS WILL BE MVFR. THIS ACTIVITY WILL BEGIN TO
DECREASE AFTER FRONTAL PASSAGE BETWEEN 03Z AND 06Z AT
KBPT...BETWEEN 04Z AND 08Z AT KLCH AND KAEX AND BETWEEN 06Z AND
09Z AT KLFT. WINDS WILL SHIFT WEST THEN NORTHWEST BEHIND THE
FRONT.

MARINE...
STRONG SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE COASTAL WATERS
THIS EVENING. A COLD FRONT WILL MOVE EAST TO WEST
TONIGHT...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY SEVERE. WINDS WILL SHIFT WEST THEN NW BEHIND THE FRONT.
WINDS ARE EXPECTED TO REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA
THROUGH EARLY THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  43  71  48  75 /   0   0   0  10
KBPT  42  72  47  73 /   0   0   0  10
KAEX  39  70  41  75 /   0   0   0  10
KLFT  42  68  45  74 /   0   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     TORNADO WATCH UNTIL 2 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ACADIA...AVOYELLES...EVANGELINE...IBERIA...LAFAYETTE...
     LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER
     ST. MARTIN...AND VERMILION.

TX...LAKE WIND ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 2 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&

SHAMBURGER
Hazardous weather outlook, Mar 18, 3:53 AM CST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT TUE MAR 18 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-191000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
453 AM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS PLACED ALL
BUT THE MOST EASTERN PORTION OF THE FORECAST AREA IN A MODERATE
RISK OF SEVERE WEATHER. DAMAGING WINDS AND ISOLATED TORNADOES ARE
EXPECTED. THE SEVERE WEATHER THREAT SHOULD BE OVER BY MIDNIGHT
WITH ANY LINGERING PRECIPITATION NON-SEVERE.

A HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHERN HALF OF THE
FORECAST AREA FOR TODAY WHERE WINDS OF 20 TO 30 MPH WITH GUSTS IN
EXCESS OF 40 MPH WILL BE COMMON. FURTHER NORTH...A LAKE WIND
ADVISORY REMAINS IN EFFECT WHERE WINDS OF 15 TO 25 MPH ARE EXPECTED.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR COASTAL
WATERS...WHILE A COASTAL FLOOD ADVISORY IS IN EFFECT FOR OUR
COASTAL COUNTY/PARISHES. TIDES UP TO 2 FEET ABOVE NORMAL ARE
FORECAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAIN CHANCES WILL REMAIN LIMITED. CURRENTLY ONLY EXPECTING A FEW
SHOWERS AND THUNDERSTORMS WITH OUR NEXT FRONTAL PASSAGE ON SUNDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING
WITH THE INCOMING SEVERE WEATHER THREAT.

MARCOTTE

In the hours before

Local storm report, Mar 18, 5:24 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
624 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     NON-TSTM WND DMG OPELOUSAS               30.52N 92.08W
03/18/2008                   ST. LANDRY         LA   BROADCAST MEDIA

            TREE BLOWN DOWN ON HOME IN OPELOUSAS. REPORTED BY
            KATC-TV.

0418 PM     NON-TSTM WND DMG LAFAYETTE               30.22N 92.03W
03/18/2008                   LAFAYETTE          LA   BROADCAST MEDIA

            SEVERAL TREES BLOWN DOWN ACROSS LAFAYETTE. WINDOW BLOWN
            OUT OF DOWNTOWN HIGH-RISE. REPORTED BY KATC-TV.

&&

SHAMBURGER
Local storm report, Mar 18, 5:57 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
657 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     NON-TSTM WND DMG OPELOUSAS               30.52N 92.08W
03/18/2008                   ST. LANDRY         LA   BROADCAST MEDIA

            TREE BLOWN DOWN ACROSS HIGHWAY 182 TEMPORARILY CLOSING
            THE ROAD. REPORTED BY KATC-TV.

&&

SHAMBURGER
Local storm report, Mar 18, 5:58 PM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
658 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     NON-TSTM WND DMG LAFAYETTE               30.22N 92.03W
03/18/2008                   LAFAYETTE          LA   LAW ENFORCEMENT

            REPORTS OF TREES DOWN ON POWERLINES AND ON A HOUSE IN THE
            LAFAYETTE AREA.

0138 PM     NON-TSTM WND DMG 8 NE PINEVILLE          31.40N 92.30W
03/18/2008                   RAPIDES            LA   OFFICIAL NWS OBS

            PEAK WIND GUST OF 48 MPH MEASURED AT ESLER FIELD AIRPORT
            ASOS

0146 PM     NON-TSTM WND DMG 3 S CENTRAL GARDENS     29.95N 94.02W
03/18/2008                   JEFFERSON          TX   OFFICIAL NWS OBS

            PEAK WIND GUST OF 45 MPH MEASURED AT SOUTHEAST TEXAS
            REGIONAL AIRPORT ASOS

0154 PM     NON-TSTM WND DMG SUGARTOWN               30.84N 93.01W
03/18/2008                   BEAUREGARD         LA   BROADCAST MEDIA

            TREE FELL ON HOME. REPORTED BY KPLC-TV.

0230 PM     NON-TSTM WND DMG ALEXANDRIA              31.29N 92.46W
03/18/2008                   RAPIDES            LA   NEWSPAPER

            ROOF BLOWN OFF OF AN APARTMENT COMPLEX. SEVERAL POWER
            LINES DOWN. WITH APPROX. 2500 WITHOUT POWER IN ALEXANDRIA
            AND ABOUT 2500 WITH OUT POWER IN PINEVILLE.

0233 PM     NON-TSTM WND DMG 6 S LAKE CHARLES        30.12N 93.22W
03/18/2008                   CALCASIEU          LA   OFFICIAL NWS OBS

            PEAK WIND GUST OF 52 MPH MEASURED AT LAKE CHARLES
            REGIONAL AIRPORT ASOS

0237 PM     NON-TSTM WND DMG JENNINGS                30.22N 92.66W
03/18/2008                   JEFFERSON DAVIS    LA   FIRE DEPT/RESCUE

            TREE FELL ON A VEHICLE

0244 PM     NON-TSTM WND DMG ALEXANDRIA              31.29N 92.46W
03/18/2008                   RAPIDES            LA   BROADCAST MEDIA

            4 INCH DIAMETER TREE LIMB BLOWN DOWN. RELAYED FROM KALB.

0244 PM     NON-TSTM WND DMG ALEXANDRIA              31.29N 92.46W
03/18/2008                   RAPIDES            LA   BROADCAST MEDIA

            52 MPH WIND GUST MEASURED AT KALB-TV.

0258 PM     NON-TSTM WND DMG 2 ESE LAFAYETTE         30.20N 92.00W
03/18/2008                   LAFAYETTE          LA   OFFICIAL NWS OBS

            PEAK WIND GUST OF 47 MPH MEASURED AT LAFAYETTE REGIONAL
            AIRPORT ASOS

0313 PM     NON-TSTM WND DMG 6 WNW ALEXANDRIA        31.33N 92.55W
03/18/2008                   RAPIDES            LA   OFFICIAL NWS OBS

            PEAK WIND GUST OF 48 MPH MEASURED AT ALEXANDRIA INTL
            AIRPORT ASOS

0314 PM     NON-TSTM WND DMG LAFAYETTE               30.22N 92.03W
03/18/2008                   LAFAYETTE          LA   BROADCAST MEDIA

            STREET LIGHT BLOWN DOWN. RELAYED BY KATC.

0314 PM     NON-TSTM WND DMG CARENCRO                30.31N 92.04W
03/18/2008                   LAFAYETTE          LA   BROADCAST MEDIA

            TREES REPORTED DOWN. RELAYED BY KATC.

0314 PM     NON-TSTM WND DMG LAFAYETTE               30.22N 92.03W
03/18/2008                   LAFAYETTE          LA   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN. RELAYED BY KATC.

0343 PM     NON-TSTM WND DMG 4 WNW NEW IBERIA        30.03N 91.88W
03/18/2008                   IBERIA             LA   OFFICIAL NWS OBS

            PEAK WIND GUST OF 54 MPH MEASURED AT ACADIANA REGIONAL
            AIRPORT ASOS

0354 PM     NON-TSTM WND DMG 6 S LAKE CHARLES        30.12N 93.22W
03/18/2008                   CALCASIEU          LA   OFFICIAL NWS OBS

            PEAK WIND GUST OF 51 MPH WIND GUST MEASURED AT NWS LAKE
            CHARLES OFFICE

0417 PM     NON-TSTM WND DMG OPELOUSAS               30.52N 92.08W
03/18/2008                   ST. LANDRY         LA   BROADCAST MEDIA

            TREE BLOWN DOWN ACROSS HIGHWAY 182 TEMPORARILY CLOSING
            THE ROAD. REPORTED BY KATC-TV.

0417 PM     NON-TSTM WND DMG OPELOUSAS               30.52N 92.08W
03/18/2008                   ST. LANDRY         LA   BROADCAST MEDIA

            TREE BLOWN DOWN ON HOME IN OPELOUSAS. REPORTED BY
            KATC-TV.

0418 PM     NON-TSTM WND DMG LAFAYETTE               30.22N 92.03W
03/18/2008                   LAFAYETTE          LA   BROADCAST MEDIA

            SEVERAL TREES BLOWN DOWN ACROSS LAFAYETTE. WINDOW BLOWN
            OUT OF DOWNTOWN HIGH-RISE. REPORTED BY KATC-TV.

0444 PM     NON-TSTM WND DMG WESTLAKE                30.25N 93.26W
03/18/2008                   CALCASIEU          LA   BROADCAST MEDIA

            POWER OUTAGES REPORTED IN WESTLAKE BY KPLC-TV.

0444 PM     NON-TSTM WND DMG LAKE CHARLES            30.21N 93.20W
03/18/2008                   CALCASIEU          LA   BROADCAST MEDIA

            POWER OUTAGES REPORTED IN LAKE CHARLES BY KBIU-FM AND
            KPLC-TV.

0448 PM     NON-TSTM WND DMG 6 SSE LAKE CHARLES      30.13N 93.16W
03/18/2008                   CALCASIEU          LA   NWS EMPLOYEE

            SKIRTING ON MOBILE HOMES DAMAGED ON TANK FARM ROAD. METAL
            ROOF BLOWN OFF PATIO.

0500 PM     NON-TSTM WND DMG LAKE CHARLES            30.21N 93.20W
03/18/2008                   CALCASIEU          LA   BROADCAST MEDIA

            SEVERAL TREES BLOWN DOWN AROUND LAKE CHARLES. REPORTED BY
            KPLC-TV.

0600 PM     NON-TSTM WND DMG LAKE CHARLES            30.21N 93.20W
03/18/2008                   CALCASIEU          LA   BROADCAST MEDIA

            A FEW WINDOWS WERE BLOWN OUT OF A DOWNTOWN BUILDING.
            REPORTED BY KPLC-TV.

0608 PM     NON-TSTM WND DMG ALEXANDRIA              31.29N 92.46W
03/18/2008                   RAPIDES            LA   BROADCAST MEDIA

            SEVERAL TREE LIMBS AND A FEW TREES WERE BLOWN DOWN ACROSS
            ALEXANDRIA. REPORTED BY KALB-TV.

&&

SHAMBURGER

The radar

The Lake Charles radar (KLCH), 114 km away, was scanning. The volume nearest the first event began at 05:25 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lafayette

When
March 18, 11:23 PM CST
Where
Lafayette County, 0.6 mi W of Lafayette
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
30.220, -92.030

Trees were blown near the intersection of Ambassador Caffrey and Congress.

Thunderstorm Wind, St. Martin

When
March 18, 11:59 PM CST
Where
St. Martin County, 0.69 mi N of Cecelia
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
30.340, -91.850

Trees were blown down near Highway 347.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90292, 90293.